Alert archive / South Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 151, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jul 20, 2001, 9:36 AM CDT for Clark County, Codington County, South Dakota. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2001, 9:36 AM CDT (14:36 UTC)
- Expired
- Jul 20, 2001, 10:15 AM CDT
- In force
- 39 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
Counties Clark County, SD, Codington County, SD
The radar
The Aberdeen radar (KABR), 96 km from the middle of the area, began a volume at 14:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 2.6 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2369 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.3
The text
As transmitted, in the capitals the NWS used until 2016.
610 WUUS53 KABR 201436 SVRABR SDC025-029-201515- /NEW.KABR.SV.W.0225.201436-201515/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 936 AM CDT FRI JUL 20 2001 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CLARK COUNTY IN NORTHEAST SOUTH DAKOTA CODINGTON COUNTY IN NORTHEAST SOUTH DAKOTA * UNTIL 1015 AM CDT * AT 936 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF HENRY...OR ABOUT 10 MILES EAST OF CLARK...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HENRY AROUND 945 AM CDT THIS IS A DANGEROUS STORM. TAKE SHELTER NOW REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ABERDEEN. $$ LAT...LON 4497 9763 4480 9763 4481 9726 4500 9729 FAUCETTE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 2:35 AM CDT, 7 hours 1 minute earlier.
Area forecast discussion, Jul 20, 2:35 AM CDT, 7 hours 1 minute before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA NATIONAL WEATHER SERVICE ABERDEEN SD 235 AM CDT FRI JUL 20 2001 JUST ENOUGH DETAILS TO KEEP TRACK OF FOR THIS FCST TO MAKE IT DIFFICULT. CURRENT CONVECTION SEEMS TO BE DUE TO SEVERAL FACTORS. FIRST IS STRENGTH OF LOW LEVEL JET DEVELOPING OUT WEST. KUDX VAD WID PROFILE SHOWS SPEEDS INCR IN LOWER GATES. LOOKING AT 700-500MB MEAN VORTICITY...CONVECTION ALSO FIRING IN FAVORED POSN COMPARED TO WAVE MOVING THROUGH WRN SD. 00Z ETA/M-ETA SHOW TSRA IN ND MAKING A RIGHT TURN AND SLIDING SE THROUGH XTRM NERN SD. HOWEVER...AVN SHOWS CONVECTION CONT TO MOVE NE INTO ND WITH SMALL AMT OF NVA WORKING IN. JUDGING FROM IR SAT PIX...WOULD HAVE TO SAY THAT AVN WINS THIS ROUND. WILL HAVE TO MENTION SOME MORNING TSRA ACROSS THE NRN TIER GROUPS. WITH AIR MASSES VIRTUALLY UNCHANGED...HIGHS TODAY SHOULD BE SIMILAR TO THURSDAY'S...AND TWEAKED WHERE NECESSARY. WINDS WILL BE TOUGH...DUE IN LARGE PART TO NUMBER OF BOUNDARIES THAT ARE FLOATING AROUND. MEAN DIRECTION SHOULD BE SE AND WILL MENTION THIS IN ZONES. FOR TONIGHT...NEXT IN SERIES OF WAVES MOVES THROUGH IN SW FLOW. MODELS POINT TO SOME MINOR TSRA DEVELOPING LATER THIS AFTERNOON IN KMBG AREA...BUT REAL THREAT WILL RESIDE FURTHER WEST. EXPECT MOST ACTIVITY TO TAKE PLACE SERN MT/SWRN ND...THEN TREND SSE OVERNIGHT INTO CWA. AGAIN...STRENGTHENING LOW LEVEL JET PLAYS MAJOR ROLE HERE...WITH AVN SHOWING THAT BEST VEERING TAKES PLACE FURTHER WEST. BY TIME TSRA GETS INTO CWA...PROBABLY JUST LOOKING AT HEAVY RAIN. MEAN PATTERN CHANGES LITTLE THROUGH FCST PERIOD...WITH WARM AND HUMID CONDS STICKING AROUND. .ABR...NONE. HINTZ
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:21 PM CDT | Flash Flood Warning | ABR | Edmunds | 4 hr |
| Jul 19, 7:31 PM CDT | Severe Thunderstorm Warning | ABR | Edmunds, Faulk | 59 min |
| Jul 19, 8:42 PM CDT | Severe Thunderstorm Warning | ABR | Dewey | 33 min |
| Jul 19, 9:15 PM CDT | Severe Thunderstorm Warning | ABR | Corson, Dewey | 45 min |
| Jul 19, 9:49 PM CDT | Severe Thunderstorm Warning | ABR | Corson | 56 min |
| Jul 19, 11:32 PM CDT | Severe Thunderstorm Warning | ABR | Edmunds | 28 min |
| Jul 20, 12:13 AM CDT | Severe Thunderstorm Warning | ABR | Dewey | 62 min |
| Jul 20, 2:52 AM CDT | Severe Thunderstorm Warning | ABR | Corson | 23 min |
| Jul 20, 3:55 AM CDT | Severe Thunderstorm Warning | ABR | Campbell, Corson, Walworth | 50 min |
| Jul 20, 4:20 AM CDT | Severe Thunderstorm Warning | ABR | Marshall, Roberts | 55 min |
| Jul 20, 4:40 AM CDT | Severe Thunderstorm Warning | ABR | Campbell, Walworth | 50 min |
| Jul 20, 4:57 AM CDT | Severe Thunderstorm Warning | ABR | Edmunds, McPherson | 48 min |
| Jul 20, 5:07 AM CDT | Severe Thunderstorm Warning | ABR | Roberts | 38 min |
| Jul 20, 5:39 AM CDT | Severe Thunderstorm Warning | ABR | Faulk | 51 min |
| Jul 20, 5:45 AM CDT | Severe Thunderstorm Warning | ABR | Edmunds, McPherson | 45 min |
| Jul 20, 6:22 AM CDT | Severe Thunderstorm Warning | ABR | Brown | 38 min |
| Jul 20, 6:59 AM CDT | Severe Thunderstorm Warning | ABR | Brown | 46 min |
| Jul 20, 7:03 AM CDT | Severe Thunderstorm Warning | ABR | Hand, Spink | 27 min |
| Jul 20, 7:34 AM CDT | Severe Thunderstorm Warning | ABR | Hand | 11 min |
| Jul 20, 7:37 AM CDT | Severe Thunderstorm Warning | ABR | Day, Marshall | 38 min |
| Jul 20, 8:03 AM CDT | Severe Thunderstorm Warning | ABR | Spink | 27 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.